Oklahoma, 2004

Tornadoes and Hail in Oklahoma, March 27, 2004

March 27, 2004 · NWS OUN · 66 events in 20 counties and zones

51 hail, 11 tornado, 3 thunderstorm wind, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$61,000
Crop damage
None recorded
Events
66

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 27, 11:05 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 27, 11:05 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CST SAT MAR 27 2004

LINE OF SHOWERS AND THUNDERSTORMS HAS SOLIDIFIED THIS MORNING AND
CURRENTLY EXTENDS FROM MEDFORD AND CHEROKEE TO JUST EAST OF
WEATHERFORD TO NEAR HOBART... FREDERICK AND INTO NORTHWEST WICHITA
COUNTY. ANOTHER AREA OF SHOWERS IS MOVING THROUGH SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA. POPS ARE BEING REDEFINED PER LATEST TRENDS.

TO THE WEST OF THIS ACTIVITY... ATTENTION TURNS TO THE DRYLINE
RACING EAST THROUGH THE TEXAS PANHANDLE.  THE MIXING OF THE DRYLINE
IS EXPECTED TO SLOW IN THE EASTERN PANHANDLES OR WESTERN OKLAHOMA AS
MORNING SOUNDINGS SHOW DECENT LAYER OF MOISTURE AND CLOUD COVER WILL
RETARD HEATING FOR A WHILE. MEANWHILE THE SURFACE COLD FRONT IS
MOVING SOUTHEAST THROUGH WESTERN KANSAS AND SOUTHEASTERN COLORADO.

ANOTHER SHORTWAVE APPEARS TO TAKE AIM ON THE AREA LATE THIS
AFTERNOON... SO DO EXPECT THUNDERSTORM REDEVELOPMENT AT LEAST ALONG
THE COLD FRONT. CONVECTION IS TRYING TO REDEVELOP ALONG THE DRYLINE
BUT IS CURRENTLY BEING SHEARED APART. THERE IS STILL SOME
UNCERTAINTY ABOUT REDEVELOPMENT ALONG THE DRYLINE THIS AFTERNOON.
BUT IF REDEVELOPMENT DOES OCCUR... THERE WILL BE AN AREA OF
SUFFICIENT INSTABILITY FOR SEVERE WEATHER. 500 MB TEMPERATURES LESS
THAN -20 C MOVING INTO NORTHWEST OKLAHOMA WITH THIS SYSTEM WILL ALSO
GIVE HIGH LAPSE RATES SUPPORTING SEVERE WEATHER.

FORECAST UPDATE WILL BE OUT SHORTLY. MAIN CHANGES TO POPS AND
INCREASE HIGHS TODAY IN THE SOUTHWEST.

...SPEG.
--------------------------
210 AM CST SAT MAR 27 2004

THE NEGATIVELY-TILTED UPPER TROUGH IS EXPECTED TO AFFECT WESTERN OK
BY THIS AFTERNOON, HELPING TO DRIVE THE DRYLINE EAST. BY SUNSET,
SEVERAL SUPERCELLS ARE POSSIBLE IN PARTS OF WESTERN OK NEAR THE
DRYLINE. HOWEVER, THE DOMINANT STORM MODE IS EXPECTED TO BE A SQUALL
LINE DEVELOPING ON THE DRYLINE/COLD FRONT THIS EVENING AND OVERNIGHT
AS THE FRONT MOVES INTO SOUTHEAST OK BY SUNDAY MORNING. POPS WERE
INCREASED TO LIKELY THIS AFTERNOON IN NORTHWEST OK WHERE THE
COMBINATION OF INSOLATION, MOISTURE, AND DRYLINE CONVERGENCE IS
EXPECTED TO BE BEST INITIALLY. REFER TO THE HAZARDOUS WEATHER
OUTLOOK FOR MORE DETAILS.

THE GFS IS SLOWER THAN THE ETA IN MOVING OUT THE UPPER TROUGH.
STILL, THERE MAY BE SOME POST-FRONTAL CLOUDS AROUND PART OF SUNDAY
BEFORE CLEARING SUNDAY NIGHT. THE DRIER AIRMASS IS EXPECTED TO LAST
INTO WEDNESDAY WITH TUESDAY MORNING HAVING THE COOLEST TEMPERATURES
OF THE UPCOMING WEEK. THE NEXT CHANCE FOR RAIN COMES FRIDAY WITH THE
APPROACH OF AN UPPER TROUGH IN THE WESTERN U.S.

FCSTID = 9

OKC  76 56 69 44 / 40 40 40 10
HBR  77 52 69 44 / 30 40 20 10
SPS  78 59 70 46 / 30 30 20 10
GAG  76 44 67 38 / 70 30 00 10
PNC  74 52 67 42 / 40 70 20 10
DUA  77 61 71 49 / 30 40 40 10

.OUN...
OK...NONE
TX...NONE
Hazardous weather outlook, Mar 27, 12:00 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST SAT MAR 27 2004

OKZ004>048-050>052-TXZ083>090-281300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA INCLUDES NORTHERN... WESTERN... CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
THE RISK OF SEVERE THUNDERSTORMS WILL BE FROM EARLY THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON AND OVERNIGHT.

DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHEAST ACROSS
NORTHERN... CENTRAL AND SOUTHWEST OKLAHOMA EARLY THIS AFTERNOON.
THERE IS A SLIGHT CHANCE THAT SOME OF THIS ACTIVITY MAY BRIEFLY
REACH SEVERE CRITERIA.

SEVERE WEATHER WILL BECOME MORE LIKELY THIS AFTERNOON ACROSS WESTERN
OKLAHOMA AND SPREAD ACROSS THE AREA OVERNIGHT.  THERE IS A DRYLINE
ACROSS THE EASTERN PORTION OF THE OKLAHOMA AND TEXAS PANHANDLE THAT
WILL MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS
AFTERNOON. A COLD FRONT WAS MOVING SOUTHEAST THROUGH WESTERN
KANSAS...WHICH WILL MOVE INTO NORTHWEST OKLAHOMA BY THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE COLD FRONT THIS
AFTERNOON. THESE THUNDERSTORMS WILL DEVELOP INTO A SQUALL LINE INTO
NORTHERN OKLAHOMA AND SPREAD SOUTH ALONG THE FRONT THROUGH THE
EVENING HOURS. COLD AIR ALOFT ASSOCIATED WITH THE MAIN STORM SYSTEM
WILL CREATE AN UNSTABLE ATMOSPHERE WHICH WILL SUPPORT SEVERE
THUNDERSTORMS...WITH THE PRIMARY SEVERE WEATHER CONCERN BEING
DAMAGING WINDS AND LARGE HAIL.

IN ADDITION... THUNDERSTORMS MAY ALSO DEVELOP ALONG THE DRYLINE IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. IF
THUNDERSTORMS DEVELOP... SEVERE WEATHER WILL BE LIKELY WITH THESE
STORMS. THE INSTABILITY AND THE WIND SHEAR WILL SUPPORT SUPERCELL
THUNDERSTORMS WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...
AND ISOLATED TORNADOES. THE MOST LIKELY TIME FOR SUPERCELL
THUNDERSTORMS WILL BE FROM MID AFTERNOON TO MID EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS
TO THE SOUTH OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY CONTINUE BEYOND 6 AM SUNDAY MORNING IN PORTIONS OF
SOUTHERN... CENTRAL AND EASTERN OKLAHOMA. HOWEVER THE RISK OF SEVERE
WEATHER WILL BE DECREASING. THUNDERSTORMS RETURN TO THE FORECAST
THURSDAY AND FRIDAY.

OTHER HAZARDOUS WEATHER...
NONE.

...SPEG.

In the hours before

Special weather statement, Mar 27, 7:00 AM CST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST SAT MAR 27 2004

OKZ004-271315-
HARPER OK-
700 AM CST SAT MAR 27 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF ROSSTON AT 700
AM CST...MOVING NORTHEAST AT 40 MPH.  THIS STORM WILL LIKELY
PRODUCE STRONG GUSTY WINDS AND SMALL HAIL.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

SIX
Special weather statement, Mar 27, 7:07 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 AM CST SAT MAR 27 2004

OKZ009-014-021-271315-
BECKHAM OK-ELLIS OK-ROGER MILLS OK-
707 AM CST SAT MAR 27 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...ELLIS AND ROGER
MILLS COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTHWEST OF
SHATTUCK TO 24 MILES SOUTHWEST OF TEXOLA AT 707 AM CST...MOVING
NORTHEAST AT 45 MPH.  A FEW OF THESE STORMS WILL PRODUCE STRONG GUSTY
WINDS AND SMALL HAIL.  THE STORM NEAR LUTIE TEXAS IS CURRENTLY THE
STRONGEST AND WILL LIKELY PRODUCE HAIL NEAR DIME SIZE ALONG WITH
WINDS NEAR 50 MPH.

SIX
Special weather statement, Mar 27, 9:48 AM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
948 AM CST SAT MAR 27 2004

OKZ022-035-271600-
KIOWA OK-WASHITA OK-
948 AM CST SAT MAR 27 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND WASHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF GOTEBO AT 948
AM CST...MOVING NORTHEAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN KIOWA AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

...SPEG.
Special weather statement, Mar 27, 10:32 AM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1032 AM CST SAT MAR 27 2004

OKZ007-271645-
GRANT OK-
1032 AM CST SAT MAR 27 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER POND CREEK AT 1032 AM CST...
MOVING NORTHEAST AT 60 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

...SPEG.
Special weather statement, Mar 27, 11:57 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CST SAT MAR 27 2004

OKZ021-033-034-271815-
BECKHAM OK-GREER OK-HARMON OK-
1157 AM CST SAT MAR 27 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF VINSON AT 1157 AM
CST...MOVING NORTHEAST AT 45 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BECKHAM...GREER AND HARMON COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

...SPEG.
Special weather statement, Mar 27, 12:22 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1222 PM CST SAT MAR 27 2004

OKZ009-271840-
ELLIS OK-
1222 PM CST SAT MAR 27 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 23 MILES SOUTHWEST OF HARMON AT
1222 PM CST...MOVING NORTHEAST AT 30 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

...SPEG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

51 hail, 11 tornado, 3 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Hail, Beckham

When
March 27, 12:25 PM CST
Where
Beckham County, 11 mi S of Erick
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.800, -97.283

Tornado, Ellis

When
March 27, 12:43 PM CST to 12:48 PM CST
Where
Ellis County, 12 mi SE of Arnett
Rating
F0
Path length
2 mi
Path width
50 yd
Reported by
LAW ENFORCEMENT
Coordinates
35.833, -97.900

A highly visible tornado was observed in open country. No damage was reported.

Hail, Beckham

When
March 27, 12:45 PM CST
Where
Beckham County, 8 mi SW of Sayre
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.933, -97.050

Hail, Beckham

When
March 27, 1:10 PM CST
Where
Beckham County, 2 mi SW of Sayre
Measured
2.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.017, -99.617

Hail, Beckham

When
March 27, 1:14 PM CST
Where
Beckham County, 5 mi E of Sayre
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.117, -99.383

Hail, Love

When
March 27, 1:15 PM CST
Where
Love County, 5 mi N of Marietta
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.233, -99.333

Hail, Dewey

When
March 27, 1:15 PM CST
Where
Dewey County, Vici
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.283, -99.167

Tornado, Dewey

When
March 27, 1:20 PM CST
Where
Dewey County, 5 mi WSW of Vici
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
STORM CHASER
Coordinates
36.233, -99.083

This was a brief tornado with no known damage.

Thunderstorm Wind, Marshall

When
March 27, 1:20 PM CST
Where
Marshall County, 6 mi NNW of Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.200, -99.333

Hail, Dewey

When
March 27, 1:30 PM CST
Where
Dewey County, Vici
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.267, -99.150

Hail, Woodward

When
March 27, 1:30 PM CST
Where
Woodward County, 4 mi W of Mutual
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.350, -99.000

Tornado, Woodward

When
March 27, 1:33 PM CST to 1:42 PM CST
Where
Woodward County, 4 mi S of Sharon
Rating
F1
Path length
4 mi
Path width
250 yd
Property damage
$15,000
Reported by
STORM CHASER
Coordinates
35.850, -97.933

A tornado touched down four miles south of Sharon and moved to the east-northeast. A car was blown off state highway 34, 3.8 miles south of Sharon, and a cow was killed by the tornado nearby. Otherwise no other damage is known to indicate the tornado's intensity. At times this tornado was multiple vortex.

Hail, Dewey

When
March 27, 1:50 PM CST
Where
Dewey County, Vici
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.633, -99.083

Tornado, Woodward

When
March 27, 1:54 PM CST
Where
Woodward County, 3 mi N of Mutual
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
STORM CHASER
Coordinates
36.450, -98.800

Storm chasers observed a brief tornado in open country. No damage was reported.

Hail, Beckham

When
March 27, 2:00 PM CST
Where
Beckham County, 5 mi NNW of Elk City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.717, -98.850

Tornado, Woodward

When
March 27, 2:02 PM CST to 2:03 PM CST
Where
Woodward County, 6 mi S of Sharon
Rating
F1
Path length
1 mi
Path width
100 yd
Property damage
$1,000
Reported by
STORM CHASER
Coordinates
36.533, -98.317

A second thunderstorm developed to the southwest of the first tornadic storm. Spotters observed a tornado with this storm that also crossed state highway 34, a couple of miles south of the tornado produced by the first storm. This tornado also downed several cedar trees.

Hail, Woodward

When
March 27, 2:10 PM CST
Where
Woodward County, 4 mi W of Mutual
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.767, -98.783

Hail, Custer

When
March 27, 2:15 PM CST
Where
Custer County, 11 mi WNW of Clinton
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.683, -98.000

Tornado, Woodward

When
March 27, 2:27 PM CST
Where
Woodward County, 3 mi NNE of Mutual
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
STORM CHASER
Coordinates
36.433, -98.283

A brief tornado was observed in open country which produced no known damage.

Hail, Pontotoc

When
March 27, 2:45 PM CST
Where
Pontotoc County, 6 mi W of Fittstown
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Tornado, Woodward

When
March 27, 2:55 PM CST
Where
Woodward County, 2 mi N of Cedardale
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
STORM CHASER
Coordinates
36.533, -98.150

A storm chaser observed a brief tornado in open country. No damage was reported.

Tornado, Custer

When
March 27, 3:00 PM CST to 3:02 PM CST
Where
Custer County, 6 mi E of Butler
Rating
F0
Path length
0.5 mi
Path width
30 yd
Reported by
STORM CHASER
Coordinates
36.433, -98.283

Numerous storm chasers observed this short-lived tornado touchdown in open country. No damage was reported.

Hail, Greer

When
March 27, 3:07 PM CST
Where
Greer County, Brinkman
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.050, -99.867

Hail, Custer

When
March 27, 3:11 PM CST
Where
Custer County, 5 mi E of Butler
Measured
2.5 in hail
Reported by
AMATEUR RADIO
Coordinates
35.217, -99.750

Hail, Woods

When
March 27, 3:15 PM CST
Where
Woods County, 7 mi E of Waynoka
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.283, -99.683

Hail, Greer

When
March 27, 3:17 PM CST
Where
Greer County, Willow
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.300, -99.567

Tornado, Custer

When
March 27, 3:30 PM CST to 3:31 PM CST
Where
Custer County, 4 mi NNE of Custer City
Rating
F0
Path length
0.3 mi
Path width
20 yd
Reported by
STORM CHASER
Coordinates
36.117, -97.217

Many storm chasers observed a brief, narrow tornado in open country, with no known damage.

Hail, Washita

When
March 27, 3:34 PM CST
Where
Washita County, 10 mi W of Sentinel
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.000, -97.117

Tornado, Custer

When
March 27, 3:54 PM CST
Where
Custer County, 2 mi NW of Thomas
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
STORM CHASER
Coordinates
36.183, -97.067

Several chasers reported a well-defined funnel cloud moving from near Thomas to near Fay. One storm chaser video taped a weak tornado touching down very briefly northwest of Thomas. No damage was reported.

Hail, Dewey

When
March 27, 3:55 PM CST to 4:10 PM CST
Where
Dewey County, 5 mi NNW of Fay
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -99.300

Hail, Washita

When
March 27, 4:04 PM CST
Where
Washita County, Burns Flat
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.067, -96.950

Hail, Blaine

When
March 27, 4:20 PM CST
Where
Blaine County, 1 mi N of Eagle City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -99.300

Hail, Blaine

When
March 27, 4:45 PM CST
Where
Blaine County, Okeene
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.233, -99.233

Hail was reported by radio station on north side of town.

Hail, Custer

When
March 27, 4:50 PM CST
Where
Custer County, 2 mi S of Clinton
Measured
2.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -99.300

Hail was reported on Highway 183.

Funnel Cloud, Washita

When
March 27, 4:52 PM CST
Where
Washita County, 5 mi ENE of Bessie
Reported by
STORM CHASER
Coordinates
36.750, -97.350

A well-defined funnel cloud was observed by several storm chasers.

Hail, Custer

When
March 27, 5:00 PM CST
Where
Custer County, Weatherford
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.483, -99.450

Hail, Custer

When
March 27, 5:05 PM CST
Where
Custer County, 7 mi W of Weatherford
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.233, -99.233

Hail, Woodward

When
March 27, 5:45 PM CST
Where
Woodward County, 2 mi N of Mooreland
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.583, -99.150

Hail, Blaine

When
March 27, 5:50 PM CST
Where
Blaine County, 13 mi WSW of Geary
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.617, -96.733

Hail, Garfield

When
March 27, 5:52 PM CST
Where
Garfield County, 2 mi W of Fairmont
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.017, -99.517

Hail, Woodward

When
March 27, 6:15 PM CST
Where
Woodward County, Mutual
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.633, -99.100

Hail, Woods

When
March 27, 6:15 PM CST
Where
Woods County, 4 mi E of Waynoka
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.583, -98.750

Hail, Woods

When
March 27, 6:20 PM CST
Where
Woods County, 2 mi SE of Waynoka
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.050, -99.517

Hail, Major

When
March 27, 6:25 PM CST
Where
Major County, 7 mi N of Chester
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.150, -99.367

Hail, Noble

When
March 27, 6:30 PM CST
Where
Noble County, 1 mi SE of Billings
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.883, -98.683

Hail, Canadian

When
March 27, 6:33 PM CST
Where
Canadian County, 3 mi N of Calumet
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.350, -99.167

Hail, Woodward

When
March 27, 6:35 PM CST
Where
Woodward County, 1 mi ESE of Cedardale
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.950, -98.583

Hail, Woods

When
March 27, 6:40 PM CST
Where
Woods County, 17 mi SE of Waynoka
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.117, -98.383

Hail, Canadian

When
March 27, 6:45 PM CST
Where
Canadian County, 8 mi W of Okarche
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.483, -98.967

Hail, Kingfisher

When
March 27, 6:45 PM CST
Where
Kingfisher County, 10 mi SW of Kingfisher
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.533, -98.717

Hail, Woods

When
March 27, 6:50 PM CST
Where
Woods County, 14 mi SE of Waynoka
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.533, -98.833

Tornado, Canadian

When
March 27, 6:54 PM CST
Where
Canadian County, 2 mi SSW of Okarche
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
STORM CHASER
Coordinates
36.250, -96.933

Two funnel clouds developed south of Okarche with several chasers seeing one tornado touch down briefly. No known damage.

Hail, Kingfisher

When
March 27, 7:00 PM CST
Where
Kingfisher County, 2 mi SE of Kingfisher
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.467, -99.200

Hail, Woodward

When
March 27, 7:04 PM CST
Where
Woodward County, 5 mi E of Mutual
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.817, -98.533

Thunderstorm Wind, Kingfisher

When
March 27, 7:05 PM CST
Where
Kingfisher County, Kingfisher
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
36.350, -97.733

Winds downed fences and damaged an outbuilding on the southwest edge of town.

Hail, Major

When
March 27, 7:20 PM CST
Where
Major County, 18 mi NNE of Chester
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.233, -99.167

Hail, Alfalfa

When
March 27, 8:00 PM CST
Where
Alfalfa County, 3 mi WSW of Helena
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.583, -98.817

Hail, Major

When
March 27, 8:05 PM CST
Where
Major County, 4 mi NNW of Ringwood
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.567, -98.850

Hail, Alfalfa

When
March 27, 8:15 PM CST
Where
Alfalfa County, Goltry
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.317, -98.917

Hail, Major

When
March 27, 8:20 PM CST
Where
Major County, 4 mi NNW of Ringwood
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.517, -97.417

Hail, Payne

When
March 27, 8:30 PM CST
Where
Payne County, 8 mi W of Stillwater
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.650, -98.117

Hail, Payne

When
March 27, 8:49 PM CST
Where
Payne County, 5 mi N of Stillwater
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.317, -98.983

Hail, Noble

When
March 27, 9:00 PM CST
Where
Noble County, 5 mi SE of Morrison
Measured
1 in hail
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
36.417, -98.667

Greenhouse roof damaged by hail.

Hail, Kay

When
March 27, 9:15 PM CST
Where
Kay County, 5 mi SW of Blackwell
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.717, -98.133

Hail, Kay

When
March 27, 9:25 PM CST
Where
Kay County, Blackwell
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.750, -98.067

Hail was observed near the intersection of 13th Street and Hubbard Road.

Thunderstorm Wind, Kay

When
March 27, 9:35 PM CST
Where
Kay County, 3 mi N of Newkirk
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
36.433, -98.700

Roof was blown off a barn.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyThe tornado archive for Oklahoma, 2004Warnings in Oklahoma, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388357, 5386841, 5388358, 5388359, 5388360, 5388361, 5388362, 5386842, 5388363, 5388364, 5388365, 5386843, 5388366, 5386844, 5388367, 5386845, 5388368, 5388369, 5386846, 5388370, 5386847, 5386848, 5386693, 5386694, 5386695, 5386696, 5386849, 5386697, 5386850, 5386698, 5386699, 5386700, 5386701, 5386702, 5386946, 5386703, 5386704, 5386705, 5386706, 5386707, and more.